Alert archive / Minnesota / Heat Advisories in 2007

Heat Advisory 1, NWS Twin Cities, MN

July 25, 20078 counties in Minnesota

NWS Twin Cities, MN issued this heat advisory at Jul 25, 2007, 3:58 AM CDT for 8 counties in Minnesota. It took effect at Jul 25, 2007, 1:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 25, 2007, 3:58 AM CDT (08:58 UTC)
In effect from
Jul 25, 2007, 1:00 PM CDT
Expired
Jul 25, 2007, 7:00 PM CDT
In force
6 hr
Issued by
NWS Twin Cities, MN

Counties Chippewa County, MN, Douglas County, MN, Lac qui Parle County, MN, Pope County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Yellow Medicine County, MN

The radar

The Minneapolis radar (KMPX), 174 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2007-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2185 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2007-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2185 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1043 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KMPX 250858
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
358 AM CDT WED JUL 25 2007

...DANGEROUS COMBINATION OF HEAT AND HUMIDITY FOR PORTIONS OF WEST
CENTRAL AND CENTRAL MINNESOTA THIS AFTERNOON AND EVENING.

.THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A HEAT
ADVISORY FOR PORTIONS OF WEST CENTRAL AND CENTRAL MINNESOTA FOR
THIS AFTERNOON AND EARLY THIS EVENING. THE ADVISORY IS ALONG AND
WEST OF A LINE FROM GRANITE FALLS THROUGH GLENWOOD TO LONG PRAIRIE
AND STAPLES. TEMPERATURES IN THE ADVISORY AREA THIS AFTERNOON
WILL REACH AROUND 95 DEGREES WITH DEW POINTS IN THE LOWER TO
MIDDLE 70S. THIS WILL RESULT IN HEAT INDEX VALUES FROM 105 TO 107
DEGREES.

MNZ041-042-047-048-054>056-064-251700-
/O.NEW.KMPX.HT.Y.0001.070725T1800Z-070726T0000Z/
DOUGLAS-TODD-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-
YELLOW MEDICINE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS...
GLENWOOD...MADISON...BENSON...MONTEVIDEO...GRANITE FALLS
358 AM CDT WED JUL 25 2007

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING. 

THE ADVISORY IS ALONG AND WEST OF A LINE FROM GRANITE FALLS
THROUGH GLENWOOD TO LONG PRAIRIE AND STAPLES. TEMPERATURES IN THE
ADVISORY AREA THIS AFTERNOON WILL REACH AROUND 95 DEGREES WITH DEW
POINTS IN THE LOWER TO MIDDLE 70S. THIS WILL RESULT IN HEAT INDEX
VALUES FROM 105 TO 107 DEGREES.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

$$

RAH
2 follow-up statements
000 
WWUS73 KMPX 250903
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
403 AM CDT WED JUL 25 2007

...DANGEROUS COMBINATION OF HEAT AND HUMIDITY FOR PORTIONS OF WEST 
CENTRAL AND CENTRAL MINNESOTA THIS AFTERNOON AND EVENING...

.THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A HEAT
ADVISORY FOR PORTIONS OF WEST CENTRAL AND CENTRAL MINNESOTA FOR
THIS AFTERNOON AND EARLY THIS EVENING. THE ADVISORY IS ALONG AND
WEST OF A LINE FROM GRANITE FALLS THROUGH GLENWOOD TO LONG PRAIRIE
AND STAPLES. TEMPERATURES IN THE ADVISORY AREA THIS AFTERNOON
WILL REACH AROUND 95 DEGREES WITH DEW POINTS IN THE LOWER TO
MIDDLE 70S. THIS WILL RESULT IN HEAT INDEX VALUES FROM 105 TO 107
DEGREES.

MNZ041-042-047-048-054>056-064-251700-
/O.NEW.KMPX.HT.Y.0001.070725T1800Z-070726T0000Z/
DOUGLAS-TODD-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-
YELLOW MEDICINE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS...
GLENWOOD...MADISON...BENSON...MONTEVIDEO...GRANITE FALLS
403 AM CDT WED JUL 25 2007

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING. 

THE ADVISORY IS ALONG AND WEST OF A LINE FROM GRANITE FALLS
THROUGH GLENWOOD TO LONG PRAIRIE AND STAPLES. TEMPERATURES IN THE
ADVISORY AREA THIS AFTERNOON WILL REACH AROUND 95 DEGREES WITH DEW
POINTS IN THE LOWER TO MIDDLE 70S. THIS WILL RESULT IN HEAT INDEX
VALUES FROM 105 TO 107 DEGREES.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

$$

RAH
000 
WWUS73 KMPX 251652
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1152 AM CDT WED JUL 25 2007

...DANGEROUS COMBINATION OF HEAT AND HUMIDITY FOR PORTIONS OF
WEST CENTRAL AND CENTRAL MINNESOTA THIS AFTERNOON AND EVENING...

.THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A HEAT
ADVISORY FOR PORTIONS OF WEST CENTRAL AND CENTRAL MINNESOTA FOR
THIS AFTERNOON AND EARLY THIS EVENING. THE ADVISORY IS ALONG AND
WEST OF A LINE FROM GRANITE FALLS THROUGH GLENWOOD TO LONG
PRAIRIE AND STAPLES. TEMPERATURES IN THE ADVISORY AREA THIS
AFTERNOON WILL REACH AROUND 95 DEGREES WITH DEW POINTS IN THE
LOWER TO MIDDLE 70S. THIS WILL RESULT IN HEAT INDEX VALUES FROM
105 TO 107 DEGREES.

MNZ041-042-047-048-054>056-064-260000-
/O.CON.KMPX.HT.Y.0001.070725T1800Z-070726T0000Z/
DOUGLAS-TODD-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-
YELLOW MEDICINE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS...
GLENWOOD...MADISON...BENSON...MONTEVIDEO...GRANITE FALLS
1152 AM CDT WED JUL 25 2007

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

THE ADVISORY IS ALONG AND WEST OF A LINE FROM GRANITE FALLS
THROUGH GLENWOOD TO LONG PRAIRIE AND STAPLES. TEMPERATURES IN THE
ADVISORY AREA THIS AFTERNOON WILL REACH AROUND 95 DEGREES WITH
DEW POINTS IN THE LOWER TO MIDDLE 70S. THIS WILL RESULT IN HEAT
INDEX VALUES FROM 105 TO 107 DEGREES.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

$$

MDB/RAH

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this heat advisory went out at Jul 25, 3:34 AM CDT, 24 minutes earlier.

Area forecast discussion, Jul 25, 3:34 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
334 AM CDT WED JUL 25 2007

.DISCUSSION...
VORT THAT HELPED INDUCE THE SEVERE STORMS OVER LAC QUI PARLE AND
YELLOW MEDICINE COUNTIES NOW NEAR IVANHOE AND MOVING SLOWLY SSW.
STILL SOME LIGHT RETURNS OVER PARTS OF YELLOW MEDICINE COUNTY.
THIS FEATURE HAS HAD A LONG HISTORY...BEING OVER SE MT SUNDAY
EVENING...PASSING ACROSS ND ON MONDAY AND THEN DROPPING SOUTHWARD
ACROSS WESTERN MN ON TUESDAY. WILL LET FSD AND OAX HAVE SOME FUN
WITH IT TODAY. FOG BEGINNING TO DEVELOP ACROSS THE NORTHERN AND
EASTERN CWA ATTM AND WILL CARRY SOME IN THE 12Z-14Z GRIDS THIS AM.
OVERALL...FORECAST REMAINS ON TRACK. GFS/NAM STILL IN GOOD
AGREEMENT ON THE FROPA THURSDAY NIGHT WITH HIGH PRESSURE FOR THE
WEEKEND. SEVERAL ITEMS OF INTEREST FROM NOW UNTIL THE FROPA.
FIRST...WILL BE ISSUING A HEAT ADVISORY FOR THE FAR WESTERN CWA
FOR THIS AFTERNOON. HEAT INDICES OF 105 TO 107 FORECAST. LATER
SHIFTS WILL HAVE TO KEEP AN EYE ON THE TWIN CITIES FOR HEAT
RELATED ISSUES FOR THURSDAY. CONCERN IS THAT LOW LEVEL THERMAL
RIDGE WILL BE OVER THE AREA IN THE AFTERNOON AND IF CLOUDS/SHOWERS
ARE NOT AROUND...TEMPERATURES IN THE MID 90S ARE LIKELY WITH DEW
POINTS IN THE LOWER 70S. FOR NOW...HAVE MSP FORECAST AT 93
TOMORROW WITH A DEW POINT OF 73. HEAT INDEX COMES OUT TO 103. NEXT
ISSUE REVOLVES AROUND THE UPPER LOW SPINNING OVER OH. FEATURE
STILL PROGGED BACK TO WESTERN LOWER MI BY THURSDAY MORNING. 4KM
WRF NMM SHOWING SOME SHOWER AND THUNDERSTORM ACTIVITY APPROACHING
KEAU THURSDAY MORNING FROM THE EAST. STAYED DRY THINKING ACTIVITY
WILL REMAIN JUST OFF TO THE EAST. MOST SERIOUS ISSUE IS THE
POTENTIAL FOR FLOODING THURSDAY EVENING SOMEWHERE FROM THE METRO
AREA THROUGH SOUTH CENTRAL MN AND OVER INTO WEST CENTRAL WI. GFS
PRECIPITABLE WATER VALUES NOW PROGGED AT 2.3 INCHES IN THE EVENING
WITH A 6 HOURLY INCREASE OF 0.69. WE KEEP SEEING A SIGNAL IN THE
QPF THE PAST TWO NIGHTS FOR A LARGE AMOUNT OF RAIN. 850-300MB
THICKNESS IS QUITE DIFFLUENT OVER AND TO THE SOUTH OF THE TWIN
CITIES THURSDAY EVENING. ALSO...INTERACTION BETWEEN THE RIGHT
ENTRANCE REGION OF THE JET TO OUR NORTH AND A JET SEGMENT ON THE
WEST SIDE OF THE UPPER LOW OVER MI CREATES A LARGE AREA OF
DIFFERENTIAL LAYER DIVERGENCE OVER THE EASTERN CWA. TWO CHANGES
MADE IN THE GRIDS FOR THIS SCENARIO. POPS RAISED INTO THE 60 TO
65 PERCENT RANGE AND HEAVY RAIN WORDING INSERTED. CANT RULE OUT
HAIL AND WIND THREAT AS WELL...BUT MAIN CONCERN IS THE POTENTIAL
FOR SEVERAL INCHES OF RAIN FALLING IN A SHORT AMOUNT OF TIME.

&&

.PREV DISCUSSION... /ISSUED 1100 PM CDT TUE JUL 24 2007/

AVIATION.../06Z TAF CYCLE/
SLO MVG VORT DRIFTING SWRD ACRS SW MN
WL RMN WEST OF TAF SITES AS IT CONTS TO GENERATE SCT TSTMS. EXPECT
AREAS OF FOG TO FORM AGN LT TNGHT...BUT PRBLY NOT QUITE AS WDSPRD
AS LAST NITE WITH BIT MR WND ACRS W MN. CU RULES FROM NEW NAM ALSO
SHOW CU TMRW NOT AS WDSPRD AS TDY.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
     FOR CHIPPEWA-DOUGLAS-LAC QUI PARLE-POPE-STEVENS-SWIFT-TODD-
     YELLOW MEDICINE COUNTY(IES).

WI...NONE.
&&

RAH/BAP
Hazardous weather outlook, Jul 24, 4:33 AM CDT, 23 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
433 AM CDT TUE JUL 24 2007

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
250945-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
433 AM CDT TUE JUL 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

HOT AND HUMID CONDITIONS WILL OCCUR THIS AFTERNOON OVER WESTERN
AND PORTIONS OF CENTRAL MINNESOTA. AFTERNOON HIGHS WILL APPROACH
95 DEGREES WITH HEAT INDEX VALUES FROM 100 TO 105 DEGREES...MAINLY
ALONG AND WEST OF A LITTLE FALLS TO REDWOOD FALLS LINE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER HOT AND HUMID AFTERNOON WILL OCCUR OVER WESTERN AND
CENTRAL MINNESOTA. AFTERNOON HIGHS WILL APPROACH 95 DEGREES WITH
HEAT INDEX VALUES AGAIN FROM 100 TO 105 DEGREES. A COLD FRONT WILL
MOVE ACROSS THE REGION THURSDAY AFTERNOON AND NIGHT. THUNDERSTORMS
ARE EXPECTED WITH THE FRONT AND A FEW OF THE STORMS MAY BE SEVERE
WITH LARGE HAIL AND DAMAGING WINDS. IN ADDITION...TORRENTIAL RAINS
ARE ALSO POSSIBLE DUE TO THE HIGH MOISTURE CONTENT IN THE
ATMOSPHERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

RAH

In the hours before

Local storm report, Jul 24, 10:03 PM CDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1003 PM CDT TUE JUL 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     FUNNEL CLOUD     SW BOYD                 44.85N 95.90W
07/24/2007                   LAC QUI PARLE      MN   TRAINED SPOTTER

&&

AJZ

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 8:41 PM CDTSevere Thunderstorm WarningMPXChippewa, Yellow Medicine64 min
Jul 24, 8:50 PM CDTSevere Thunderstorm WarningMPXLac qui Parle55 min
Jul 24, 9:42 PM CDTSevere Thunderstorm WarningMPXYellow Medicine63 min

Nearby

Heat Advisories in Minnesota, 2007Every heat advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.